Contraceptives are known to have an effect on women’s weight, however, depending on certain factors, some women may experience weight gain for taking the same pills that caused others to lose weight. It has also been observed that some women use contraceptives because they see it as an easy weight gain remedy.
Mary, in an interview with host, Mercy Bee the Ekumfi Princess on eTV Ghana’s Girl Vibes, cautioned that weight gained from using contraceptives is bad weight because it is caused by the retention of fluids in the body.
“There’s a lot of fluids in your body so when you take the drugs, the fluid is what causes you to gain weight. This is what they call in the local dialect as ‘k3se boni’. It’s not actual fat”, she said.
The nurse also mentioned that missing a period when on contraceptive pills is not exactly something to be scared of because that is just how the medicine works. She explained that contraceptive pills thicken the uterus lining to prevent sperms from being able to get in there and sometimes even stops ovulation, hence it is totally normal to miss periods when using contraceptive pills.
Further speaking on this, she again mentioned that contraceptives can cause other side effects like developing acne or experiencing abdominal pains, however, it does not have grave effects that could lead to death.